Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 30, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 30, 2021, 9:43 PM CDT for Tulsa County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 9:43 PM CDT (02:43 UTC)
Expired
Jun 30, 2021, 10:30 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS84 KTSA 010243
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT Wed Jun 30 2021
 
OKZ060-064-066-010330-
Tulsa OK-Okmulgee OK-Creek OK-
943 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTH
CENTRAL OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Sapulpa to 4 miles south of
Kellyville. Movement was east at 20 mph.

Winds of 40 to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Mounds...                         Kellyville...
Jenks Riverside Airport...        Liberty...

This includes Interstate 44 between mile markers 204 and 217.
 
LAT...LON 3607 9587 3580 9594 3588 9625 3609 9619
TIME...MOT...LOC 0243Z 275DEG 15KT 3606 9615 3589 9619 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:41 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 30, 9:41 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
941 PM CDT Wed Jun 30 2021

...UPDATE...

.DISCUSSION...
A few clusters of showers and storms continue early this evening
with overall coverage expected to steadily decrease over next
several hours. A brief lull in precip coverage is likely for the
late tonight before precip redevelops across NE OK and NW AR. A
steady increase in precip coverage is likely to persist into the
day on Thursday with a steady push southward through the day.
Background environment will continue to support heavy rainfall
potential with locations across NE OK most prone to flooding
concerns given antecedent conditions. The forecast is on track
this evening and the update will incorporate observed trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  70  86 /  70  90  30  20
FSM   74  85  72  88 /  30  90  50  40
MLC   72  86  70  85 /  30  80  60  50
BVO   71  85  68  85 /  80  80  20  10
FYV   69  83  66  84 /  60  90  30  20
BYV   70  81  67  83 /  60  90  30  20
MKO   71  83  69  84 /  50  90  40  30
MIO   70  83  67  83 /  90  80  20  10
F10   71  85  69  83 /  40  80  50  30
HHW   74  89  72  86 /  20  60  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday afternoon for OKZ054>067-070.

AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Jun 30, 4:52 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Wed Jun 30 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Wed Jun 30 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon Through Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing .

HEAVY RAIN.
	RISK...Elevated.
	AREA...Generally along and north of Interstate 40.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Numerous showers and thunderstorms are ongoing late this afternoon
across eastern Oklahoma and northwest Arkansas.  Locations along
and north of Interstate 40 have experienced more widespread
showers and storms along with locally heavy rainfall. Late this
evening the coverage of rain will decrease, however late tonight
into Thursday there will be another increase in shower and
storm development. Additionally heavy rainfall is likely across
portions of northeast Oklahoma and northwest Arkansas. A flash
flood watch is in effect for portions of northeast Oklahoma
through Thursday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm and Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Widespread showers and storms are expected to be ongoing
Thursday morning and gradually expand southward through
the day. Heavy rainfall will be likely with the strongest
storms and locally increase the flood potential across
portions of northeast Oklahoma. Thunderstorm chances
decrease on Friday with dry and warm conditions expected
over the weekend.  Thunderstorm chances do return
for early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 30, 5:24 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 PM CDT Wed Jun 30 2021

OKZ057-061-062-302315-
Craig OK-Rogers OK-Mayes OK-
524 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 615 PM CDT...

At 524 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Chelsea to 2 miles south of Foyil to
near Claremore. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Claremore...                      Pryor Creek...
Chelsea...                        Adair...
Foyil...                          White Oak...
Bushyhead...

This includes Interstate 44 between mile markers 248 and 274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3665 9526 3640 9523 3625 9540 3629 9565
      3639 9558 3654 9556
TIME...MOT...LOC 2224Z 267DEG 15KT 3653 9552 3640 9551 3632 9559
Special weather statement, Jun 30, 5:47 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
547 PM CDT Wed Jun 30 2021

OKZ057-302315-
Craig OK-
547 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG COUNTY UNTIL 615 PM
CDT...

At 546 PM CDT, a strong thunderstorm was located 6 miles northwest of
Vinita, moving southwest at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...

This includes Interstate 44 near mile marker 282.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3679 9521 3675 9506 3661 9516 3667 9535
TIME...MOT...LOC 2246Z 022DEG 9KT 3672 9520
Special weather statement, Jun 30, 6:14 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT Wed Jun 30 2021

OKZ057-058-062-063-302345-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
614 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL
645 PM CDT...

At 614 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Vinita to 4 miles northwest of
Ketchum to near Pensacola. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vinita...                         Grove...
Afton...                          Langley...
Bernice...                        Ketchum...
Disney...                         Pensacola...
Honey Creek State Park...         Cherokee State Park...
Bernice State Park...             Cleora...
Chloeta...                        Disney Little Blue State Park...
Zena...

This includes Interstate 44 between mile markers 283 and 300.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3659 9475 3638 9493 3644 9521 3656 9515
      3669 9519 3676 9489
TIME...MOT...LOC 2314Z 268DEG 20KT 3668 9515 3658 9507 3646 9516
Special weather statement, Jun 30, 9:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT Wed Jun 30 2021

OKZ060-064-066-010330-
Tulsa OK-Okmulgee OK-Creek OK-
943 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTH
CENTRAL OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Sapulpa to 4 miles south of
Kellyville. Movement was east at 20 mph.

Winds of 40 to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Mounds...                         Kellyville...
Jenks Riverside Airport...        Liberty...

This includes Interstate 44 between mile markers 204 and 217.

LAT...LON 3607 9587 3580 9594 3588 9625 3609 9619
TIME...MOT...LOC 0243Z 275DEG 15KT 3606 9615 3589 9619

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:20 PM CDTAreal Flood AdvisoryTSACreek, Tulsa115 min
Jul 1, 5:02 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Ottawa3 hr
Jul 1, 5:50 AM CDTFlash Flood WarningTSACraig, Delaware4 hr
Jul 1, 7:14 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner3 hr
Jul 1, 7:24 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Rogers3 hr
Jul 1, 8:06 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner, Washington3 hr
Jul 1, 8:16 AM CDTAreal Flood AdvisoryTSAMuskogee, Wagoner3 hr
Jul 1, 8:27 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 1, 9:30 AM CDTFlash Flood WarningTSATulsa, Wagoner4 hr
Jul 1, 10:40 AM CDTFlash Flood WarningTSAWagoner3 hr
Jul 1, 10:57 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
Jul 1, 11:40 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 1, 12:02 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jul 1, 12:59 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jul 1, 1:42 PM CDTAreal Flood WarningTSAWagoner3 hr
Jul 1, 1:51 PM CDTAreal Flood WarningTSATulsa, Wagoner3 hr
Jul 1, 2:16 PM CDTRiver Flood AdvisoryTSATulsa4 hr
Jul 1, 2:32 PM CDTRiver Flood AdvisoryTSAMuskogee4 hr
Jul 1, 5:43 PM CDTRiver Flood WarningTSAOsage, Tulsa8 hr
Jul 1, 5:50 PM CDTRiver Flood WarningTSATulsa14 hr
Jul 1, 6:07 PM CDTRiver Flood WarningTSAMuskogee8 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.